Alert archive / Louisiana / Flash Flood Warnings in 2013
Flash Flood Warning 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jan 9, 2013, 7:01 PM CST for 4 parishes in Louisiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 9, 2013, 7:01 PM CST (01:01 UTC)
- Expired
- Jan 9, 2013, 10:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 63 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 7:52 PM CST | FLASH FLOOD | Jennings, LA | RECEIVED REPORT THAT JENNINGS PD WAS CLOSING VARIOUS ROADS IN TOWN. |
| Jan 9, 9:10 PM CST | FLASH FLOOD | Crowley, LA | NUMEROUS ROADS FLOODED ACROSS ACADIA PARISH, INCLUDING HIGHWAY 91 NEAR ARPENT LANE, AND HIGHWAYS 97 AND 98 NEAR GERBER FARMS. |
| Jan 9, 10:00 PM CST | FLASH FLOOD | 3 Ssw Eunice, LA | SEVERAL ROADS REPORTED FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
106
WGUS54 KLCH 100101
FFWLCH
LAC001-023-053-113-100400-
/O.NEW.KLCH.FF.W.0008.130110T0101Z-130110T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
701 PM CST WED JAN 9 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ACADIA PARISH IN SOUTHWEST LOUISIANA...
EASTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
VERMILION PARISH IN SOUTHWEST LOUISIANA...
* UNTIL 1000 PM CST
* AT 657 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR INDICATES RAINFALL AMOUNTS OF 1 TO 3 INCHES HAS
FALLEN ACROSS THE AREA DURING THE PAST 3 HOURS...AND ANOTHER 2 TO
4 INCHES IS EXPECTED THROUGH THE NEXT FEW HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CROWLEY...ELTON...FENTON...FORKED ISLAND...FRESHWATER CITY...GRAND
CHENIER...GUEYDAN...IOTA...JENNINGS...KAPLAN...KLONDIKE...LACASSINE
NATIONAL WILDLIFE REFUGE...LAKE ARTHUR...MERMENTAU...PECAN
ISLAND...RAYNE...ROCKEFELLER WILDLIFE RANGE...ROCKEFELLER WILDLIFE
REFUGE...WELSH...BRANCH...EGAN...EVANGELINE...INDIAN BAYOU...
LOWRY...LYONS POINT...MAXIE...MORSE...MOWATA...PINE ISLAND AND
RICEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 2959 9264 2975 9310 3003 9294 3008 9294
3009 9289 3015 9289 3016 9296 3044 9299
3044 9278 3049 9277 3048 9225 3022 9224
3015 9227 3014 9224 2973 9217 2973 9219
2971 9216 2958 9214 2954 9231
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 5:55 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jan 9, 5:55 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
555 PM CST WED JAN 9 2013
.DISCUSSION...
10/00Z TAF ISSUANCE.
&&
.AVIATION...
WIDESPREAD MODERATE TO HEAVY RAIN WITH SOME EMBEDDED THUNDERSTORMS NOTED
ON KLCH 88D LATE THIS AFTERNOON...WITH THE HEAVIEST BAND NOW
APPROACHING KAEX. EXPECT THIS BAND TO CROSS KLFT AND KARA BETWEEN
01Z-04Z BRINGING GUSTY WINDS AND +TSRA. OTHERWISE...RAIN TO PREVAIL
OVERNIGHT WITH VISBYS 2-4SM AND LIFR/IFR CIGS AS A WARM FRONT
LIFTS NORTH ACRS THE AREA. LIGHT TO MODERATE SELY WINDS EXPECTED
AT SRN TAF SITES WITH ELY WINDS AT KAEX EXPECTED TO BECOME SELY
AFTER 06Z. RAIN WILL GRADUALLY END FROM WEST TO EAST ON
THURSDAY...WITH CONDITIONS IMPROVING THURSDAY AFTN AND EVENING.
&&
.PREV DISCUSSION... /ISSUED 357 PM CST WED JAN 9 2013/
..THE RISK FOR FLOODING TO CONTINUE THROUGH THE NIGHT...
DISCUSSION...
UPPER LEVEL LOW STILL SPINNING NEAR THE BIG BEND OF TEXAS ONLY
MOVING SLOWLY TO THE NORTHEAST. DEEP SOUTHERLY FLOW AROUND THE
UPPER LOW CONTINUES OVER THE FORECAST AREA. THIS SOUTHERLY FLOW
HAS BROUGHT IN AN ABUNDANT OF RICH GULF MOISTURE. THE 09/12Z
UPPER AIR SOUNDING FROM KLCH SHOWED PRECIPITABLE WATER VALUES NEAR
1.70 INCHES...CLOSER TO VALUES FOR JUNE AND OVER TWICE THE
STANDARD DEVIATION FOR JANUARY...ALONG WITH MEAN RH AROUND 90
PERCENT. LATEST GPS-MET DATA AND LAPS ANALYSIS STILL SHOWING THE
COPIOUS AMOUNTS OF MOISTURE HANGING AROUND WITH PWAT STILL AROUND
1.70 INCHES. THESE VALUES ARE DEFINITELY GOOD FOR VERY HEAVY
RAINFALL AS LONG AS A MECHANISM TO GET SHOWER ACTIVITY IS
AROUND...AND THIS IS PROVIDED BY DISTURBANCES ROTATING AROUND THE
UPPER LOW AND A DIVERGENT FIELD ALOFT.
BEST RAINFALL THIS AFTERNOON IS FALLING ACROSS SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA WHERE AT-LEAST 1 TO 3 INCHES HAVE FALLEN SO
FAR. ONE INTENSE RAINBAND ASSOCIATED WITH A MCV...IS PRODUCING GROUND
TRUTH REPORTS OF NEARLY ONE INCH OF RAINFALL IN 15 MINUTES...IS
LIFTING OUT OF LOWER SOUTHEAST TEXAS AND INTO SOUTHWEST LOUISIANA.
THIS IS WHERE THE GREATEST FLOOD RISK WILL BE IN THE NEAR TERM.
THIS ACTIVITY WILL SLOWLY MOVE EASTWARD DURING THE NIGHT AND
DURING THE DAY ON THURSDAY. DRY PUNCH MOVING IN IS EXPECTED TO END
THE HEAVY RAINFALL OVER SOUTHEAST TEXAS BY MIDNIGHT...SOUTHWEST
LOUISIANA AND WEST CENTRAL LOUISIANA BY DAYBREAK AND EAST CENTRAL
AND SOUTH CENTRAL LOUISIANA BY MIDDAY THURSDAY. THEREFORE...FLOOD
WATCHES WILL REMAIN IN EFFECT UNTIL DRY PUNCH ELIMINATES THE
POSSIBILITY OF HEAVY RAINFALL.
A BRIEF BREAK IN THE RAINFALL IS EXPECTED LATE THURSDAY INTO EARLY
FRIDAY. HOWEVER...LOOKS LIKE MOIST SOUTHWEST FLOW ALOFT WILL STICK
AROUND THROUGH THE NEXT SEVERAL DAYS AS SOUTHERN JET REMAINS
ACTIVE. NEXT TROF WILL MOVE DOWN INTO THE REGION LATE ON SATURDAY
AND MOVE SLOWLY ACROSS THE FORECAST AREA ON SUNDAY...BEFORE
STALLING OVER THE REGION ON MONDAY. WARM AND MILD CONDITIONS WILL
OCCUR WITH PERIODS OF SHOWERS AND THUNDERSTORMS AS THIS SYSTEM
MOVES ACROSS.
RAIN CHANCES WILL CONTINUE EARLY NEXT WEEK THROUGH THE END OF THE
FORECAST PERIOD BEHIND THE FRONT. ONLY CHANGE WILL BE THE COOLER
TEMPERATURES.
RUA
MARINE...
A SURFACE LOW IS MOVING UP THE TEXAS COAST THIS AFTERNOON.
GRADIENT WITH THIS SYSTEM IS HELPING TO PRODUCE STRONG SOUTHEAST
TO SOUTH WINDS. THESE STRONG WINDS WILL CONTINUE UNTIL THE
SURFACE LOW MOVES OFF TO THE NORTHEAST LATER TONIGHT AND SMALL
CRAFT ADVISORIES WILL CONTINUE FOR THE COASTAL WATERS THROUGH AT-
LEAST MIDNIGHT...WITH WINDS GRADUALLY DECREASING ON THURSDAY AS
THE LOW MOVES AWAY.
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ALSO OCCUR WITH THIS
SYSTEM. HEAVY RAINFALL IS EXPECTED WITH THE SHOWER ACTIVITY THAT
WILL GREATLY REDUCE VISIBILITIES. THE RAIN WILL GRADUALLY END
DURING THE DAY ON THURSDAY AS THE SYSTEM MOVES OFF TO THE EAST.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 64 70 53 71 / 100 80 10 10
KBPT 61 69 50 70 / 100 40 10 10
KAEX 66 71 52 72 / 100 90 10 10
KLFT 66 71 57 73 / 100 90 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BEAUREGARD-CALCASIEU-
EAST CAMERON-VERNON-WEST CAMERON.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ACADIA-ALLEN-
AVOYELLES-EVANGELINE-IBERIA-JEFFERSON DAVIS-LAFAYETTE-LOWER
ST. MARTIN-RAPIDES-ST. LANDRY-ST. MARY-UPPER ST. MARTIN-
VERMILION.
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR HARDIN-JEFFERSON-
NORTHERN JASPER-NORTHERN NEWTON-ORANGE-SOUTHERN JASPER-
SOUTHERN NEWTON-TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST THURSDAY FOR COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20
NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR COASTAL
WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM-WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM.
SMALL CRAFT EXERCISE CAUTION UNTIL MIDNIGHT CST TONIGHT FOR
CALCASIEU LAKE-SABINE LAKE-VERMILION BAY.
&&
PUBLIC/MARINE...07
AVIATION...24Hazardous weather outlook, Jan 9, 6:03 AM CST, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 603 AM CST WED JAN 9 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 101200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 603 AM CST WED JAN 9 2013 ...WIDESPREAD RAIN AND THUNDERSTORMS WITH FLOODING POSSIBLE INTO THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR THE AREA INTO THURSDAY AS ALREADY SATURATED SOILS COMBINE WITH HEAVY RAINFALL TO PRODUCE THE THREAT OF FLOODING. URBAN AND RIVER FLOODING WILL BE A CONCERN INTO THURSDAY AFTERNOON AS A SLOW MOVING COLD FRONT AND UPPER LEVEL LOW MOVES ACROSS THE REGION. SEVERE THUNDERSTORMS ARE LOW THREAT TODAY HOWEVER THEY CAN NOT BE RULED OUT. AN ISOLATED STORM OR TWO MAY PRODUCE GUSTY WINDS TO NEAR 60 MPH AND A WEAK SHORT LIVED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY WITH FLOODING AND ISOLATED SEVERE STORMS POSSIBLE. THE SLOW MOVING COLD FRONT WILL MOVE EAST OF THE AREA THURSDAY NIGHT WITH RAIN ENDING FROM WEST TO EAST THURSDAY MORNING INTO FRIDAY MORNING. RAIN AND THUNDERSTORMS WILL RETURN TO THE AREA SATURDAY AS A WARM FRONT MOVES THROUGH. RAIN WILL REMAIN AROUND THROUGH THE MIDDLE OF THE COMING WEEK AS A COLD FRONT STALLS IN THE AREA. THIS WILL KEEP FLOODING A CONCERN THROUGH THE FORECAST. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED, HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGH RAINFALL TOTALS AND FLOODING TO THE NATIONAL WEATHER SERVICE. GMZ430-432-435-450-452-455-470-472-475-101200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 603 AM CST WED JAN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH TODAY BEYOND 20 NAUTICAL MILES FROM SHORE AS WINDS AROUND 20 KNOTS OCCUR. SEAS OF 5 TO 7 FEET ARE ALSO EXPECTED. WINDS AND SEAS ARE EXPECTED TO SUBSIDE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 9, 3:48 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 PM CST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM FLASH FLOOD 3 ENE BRIDGE CITY 30.05N 93.81W
01/09/2013 ORANGE TX PUBLIC
RESIDENT REPORTED 4 INCHES OF WATER IN THEIR HOME.
&&
BRAZZELLLocal storm report, Jan 9, 3:59 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
359 PM CST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HEAVY RAIN PORT ARTHUR 29.90N 93.93W
01/09/2013 M2.73 INCH JEFFERSON TX PUBLIC
PUBLIC REPORTS 2.73 INCHES IN 3 HOURS.
&&
MOGGEDSpecial weather statement, Jan 9, 4:44 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
444 PM CST WED JAN 9 2013
LAZ027-028-030>032-092345-
RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-VERNON LA-
444 PM CST WED JAN 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...
BEAUREGARD...ALLEN AND VERNON PARISHES UNTIL 545 PM CST...
AT 437 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 13 MILES WEST OF ROSEPINE TO 11
MILES NORTHWEST OF REEVES...MOVING NORTHEAST AT 35 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LEBLANC...BURR FERRY...BUNDICK LAKE...KINDER...DRY
CREEK...DERIDDER...OBERLIN AND HARMONY.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3144 9268 3140 9267 3139 9260 3048 9260
3047 9322 3076 9332 3090 9356 3094 9352
3097 9358 3100 9358 3103 9351 3110 9356
3111 9354 3120 9356 3128 9353 3128 9345
3135 9341 3137 9303 3135 9295 3149 9276
MMLocal storm report, Jan 9, 5:42 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
542 PM CST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD BRIDGE CITY 30.03N 93.85W
01/09/2013 ORANGE TX PUBLIC
ROUND BUNCH ROAD FLOODED WITH SMALL CARS STALLED IN THE
ROAD.
&&
BRAZZELLLocal storm report, Jan 9, 6:13 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
613 PM CST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD MOSS BLUFF 30.30N 93.20W
01/09/2013 CALCASIEU LA PUBLIC
ROADS FLOODED OFF 171 WITH WATER VERY CLOSE TO ENTERING A
FEW HOMES.
&&Local storm report, Jan 9, 6:41 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
641 PM CST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM MARINE TSTM WIND 10 SW ROCKEFELLER WILDL 29.59N 92.90W
01/09/2013 M45 MPH GMZ452 LA PUBLIC
RPEORT FROM PLATFORM IN EAST CAMERON BLOCK 14.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 6:11 PM CST | Flash Flood Warning | LCH | Evangeline, Rapides, Vernon | 3 hr |
| Jan 9, 6:36 PM CST | Special Marine Warning | LCH | 54 min | |
| Jan 9, 7:18 PM CST | Special Weather Statement | LCH | Vermilion | 57 min |
| Jan 9, 7:47 PM CST | River Flood Warning | LCH | Vernon | 56 hr |
| Jan 9, 8:11 PM CST | Special Weather Statement | LCH | Acadia | 64 min |
| Jan 9, 8:34 PM CST | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Saint Landry | 3 hr |
| Jan 9, 8:53 PM CST | Severe Thunderstorm Warning | LCH | Acadia | 25 min |
| Jan 9, 8:58 PM CST | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 3 hr |
| Jan 9, 9:42 PM CST | Special Marine Warning | LCH | 93 min | |
| Jan 9, 10:00 PM CST | Flash Flood Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Vermilion | 3 hr |
| Jan 9, 10:47 PM CST | Special Weather Statement | LCH | Avoyelles | 58 min |
| Jan 9, 11:14 PM CST | Areal Flood Warning | LCH | Calcasieu, Jefferson Davis | 3 hr |
| Jan 9, 11:32 PM CST | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Saint Landry | 6 hr |
| Jan 9, 11:56 PM CST | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 3 hr |
| Jan 10, 1:04 AM CST | Areal Flood Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more | 3 hr |
| Jan 10, 2:07 AM CST | Areal Flood Advisory | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 4 hr |
| Jan 10, 2:56 AM CST | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 3 hr |
| Jan 10, 4:00 AM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 30 min |
| Jan 10, 4:11 AM CST | Areal Flood Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more | 6 hr |
| Jan 10, 4:34 AM CST | Tornado Warning | LCH | Evangeline, Saint Landry | 26 min |
| Jan 10, 5:04 AM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 26 min |
| Jan 10, 5:27 AM CST | Special Marine Warning | LCH | 63 min | |
| Jan 10, 5:35 AM CST | Areal Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 6 hr |
| Jan 10, 5:48 AM CST | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 27 min |
| Jan 10, 6:11 AM CST | Areal Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 6 hr |
| Jan 10, 6:16 AM CST | Flash Flood Watch | LCH | Beauregard, Cameron, Vernon | 90 min |
| Jan 10, 6:24 AM CST | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 36 min |
| Jan 10, 6:53 AM CST | Areal Flood Warning | LCH | Lafayette, Vermilion | 28 hr |
| Jan 10, 7:07 AM CST | Special Marine Warning | LCH | 68 min | |
| Jan 10, 8:24 AM CST | Areal Flood Warning | LCH | Vernon | 4 hr |
| Jan 10, 9:13 AM CST | River Flood Warning | LCH | Calcasieu | 47 hr |
| Jan 10, 9:46 AM CST | Areal Flood Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Iberia, Jefferson Davis and 4 more | 8 hr |
| Jan 10, 11:36 AM CST | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 9 min |
| Jan 10, 11:43 AM CST | Areal Flood Warning | LCH | Allen, Avoyelles, Evangeline, Saint Landry | 56 hr |
| Jan 10, 11:54 AM CST | Areal Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 56 hr |
| Jan 10, 5:30 PM CST | Areal Flood Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Iberia, Jefferson Davis and 4 more | 24 hr |
Nearby
Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.